Hail, Kit Carson
- When
- July 12, 7:26 PM MST
- Where
- Kit Carson County, 16 mi S of Burlington
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.067, -102.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 12, 4:59 PM MST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 559 PM MDT TUE JUL 12 2005 .UPDATE...ZONES HAVE BEEN UPDATED TO MAKE MINOR ADJUSTMENT TO ADD 20 POPS FOR EVENING THUNDERSTORMS FOR NORTON AND GRAHAM COUNTIES AS CONVECTION IN NEIGHBORING NEBRASKA IS MOVING SOUTH INTO NORTON COUNTY. ALSO REMOVED MENTION OF ISOLATED EVENING THUNDERSTORMS FOR SHERMAN COUNTY BASED ON LATEST RADAR TRENDS AND SURFACE OBSERVATIONS. NO OTHER CHANGES NEEDED AT THIS TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LAMMERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT TUE JUL 12 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1045 AM MDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO THIS AFTERNOON. A WEAK COLD FRONT WILL EXTEND FROM OAKLEY KANSAS TO BURLINGTON COLORADO BY 1 PM MDT. ABUNDANT SUNSHINE AND INCREASING MOISTURE ALONG THE FRONT WILL CONTRIBUTE TO MODERATE INSTABILITY. THUNDERSTORMS WILL TEND TO FORM ON THE HIGHER TERRAIN IN COLORADO...OR ALONG THE FRONT INTO WESTERN KANSAS...AND MOVE SLOWLY SOUTH. DRY AIR AND HIGH PRESSURE IN THE MID LEVELS WILL LIMIT THE NUMBER OF STORMS. ANY STORMS THAT DO FORM MAY PRODUCE DAMAGING WINDS FROM MICROBURSTS...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. THE THUNDERSTORMS WILL NOT LAST LONG...AND SHOULD DIMINISH ENTIRELY BEFORE 9 PM MDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED NEXT MONDAY. AT THIS TIME...THE MAIN THREAT APPEARS TO BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN EAST CENTRAL COLORADO AFTER 1 PM MDT BULLER/BURKE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
602 PM MDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 6 N NORTON 39.92N 99.89W
07/12/2005 1.00 INCH NORTON KS TRAINED SPOTTER
&&
MEHLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
624 PM MDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL NORTON 39.84N 99.89W
07/12/2005 0.88 INCH NORTON KS PUBLIC
&&
MEHLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
629 PM MDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 5 S NORTON 39.76N 99.89W
07/12/2005 1.00 INCH NORTON KS PUBLIC
&&
MEHLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
826 PM MDT TUE JUL 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 16 S BURLINGTON 39.07N 102.27W
07/12/2005 1.00 INCH KIT CARSON CO TRAINED SPOTTER
&&
MEHLEThe Goodland radar (KGLD), 59 km away, was scanning. The volume nearest the first event began at 02:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458144.